|sex drive and erectile dysfunction
Oct 12, 2003
I have experienced a gradual reduction in sex drive and more problems with erectile dysfunction. For instance, I no longer have morning erections, and I do not get erections without stimulating my penis... I no longer get erections from sexual thoughts. I came into contact with HIV less than three years ago. Is it common to experience a reduction in testosterone that would amount to such large changes (that I have noticed over the course of the last year)? Or, could this be attributable to something else, such as propecia, etc? Thanks
Response from Dr. Moyle
Declines in sexual desire and sexual performance are commonly related to psychological factors and may well be that your acquisition of HIV has preyed on your subconscious more than you have appreciated. Testosterone deficiency is an infrequent cause of these sorts of problems and can easily be checked as part of your routine blood tests. Replacement of testosterone to levels above the normal range do not help and is likely to suppress your own natural testosterone production. I am not aware that propecia is associated with erectile dysfunction (although men who lose their hair generally say it a sign of great virility and so getting hair back may be associated with loss of that bald virility!).
It may be worthwhile getting a referral to a psychologist or an expert in sexual dysfunction to investigate the problem further. Don't just rely on using pharmacological assistance (such as Viagra).
I hope this helps
Loose Skin From Losing Weight
- Could Erectile Dysfunction Be A Sign Of Primary HIV Infection
- Erectile Dysfunction Sign Of HIV Infection
- Erectile Dysfunction After Giving Oral Sex What Are The Chances Of HIV
- Erectile Dysfunction After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Is Penis Discharge An Ars Symptom?
- Is White Tongue A Symptom Of Acute HIV Infection?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.